Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 88, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 14, 2006, 1:17 PM MST for Cochise County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 1:17 PM MST (20:17 UTC)
- Expired
- Aug 14, 2006, 2:15 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 142020 FFWTWC AZC003-142215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 117 PM MST MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITIES OF...SIERRA VISTA...BISBEE * UNTIL 315 PM MST * AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING IN THE BISBEE AREA AS WELL AS LOCATIONS AROUND HIGHWAY 80 AND HIGHWAY 92. SLOW MOVING STORMS ARE GENERATING RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN SOME AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3165 10983 3172 11031 3134 11032 3134 10981 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WGUS75 KTWC 142045 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 140 PM MST MON AUG 14 2006 AZC003-142215- COCHISE AZ- 140 PM MST MON AUG 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTH CENTRAL AND SOUTHWEST COCHISE COUNTY... AT 135 PM MST...THUNDERSTORMS CONTINUED TO GENERATE HEAVY RAINFALL ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHWEST COCHISE COUNTY. THE HEAVIEST RAIN WAS OCCURRING NEAR HEREFORD TO JUST EAST OF SIERRA VISTA. RAINFALL WAS DIMINISHING NEAR BISBEE...WHERE AMOUNTS NEAR 2 INCHES FELL NEARBY OVER PORTIONS OF HIGHWAYS 80 AND 92. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3165 10983 3172 11031 3134 11032 3134 10981 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 142120 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 218 PM MST MON AUG 14 2006 AZC003-142215- COCHISE AZ- 218 PM MST MON AUG 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 215 PM MST...RAINFALL RATES WERE DIMINISHING ACROSS MOST OF SOUTH CENTRAL AND SOUTHWEST COCHISE COUNTY. EARLIER AMOUNTS NEAR 2 INCHES NEAR HEREFORD AND BISBEE WILL CONTINUE TO CAUSE HEAVY FLOW AND RUNOFF INTO THE LATE AFTERNOON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIERRA VISTA LAT...LON 3165 10983 3172 11031 3134 11032 3134 10981 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 142144 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST MON AUG 14 2006 AZC003-142153- COCHISE AZ- 243 PM MST MON AUG 14 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL COCHISE COUNTY... LITTLE ADDITIONAL RAINFALL HAS BEEN OCCURRING OVER SOUTH CENTRAL AND SOUTHWEST COCHISE COUNTY. HEAVY FLOW IN SOME WASHES WILL CONTINUE INTO LATE AFTERNOON HOURS. LAT...LON 3165 10983 3172 11031 3134 11032 3134 10981 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 8:45 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 14, 8:45 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 845 AM MST MON AUG 14 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...ANOTHER MOIST AND UNSTABLE SOUNDING THIS MORNING. SOLID LOW LEVEL SHEAR WITH STEERING LEVEL STILL KIND OF WEAK...BUT INCREASING FROM THE NORTHEAST. LOCALLY HEAVY RAIN ONCE AGAIN A CONCERN TODAY...WITH ISOLATED WET MICROBURST ACTIVITY POSSIBLE. WITH THE FLOW MIGHT NEED TO WATCH FOR ORGANIZED OUTFLOW FROM RIM CONVECTION LATER. LARGER SCALE EASTERLY IMPULSE LIFTING THROUGH WELL EAST NEAR TEXAS...BUT A WEAKER IMPULSE NEAR SOUTHERN CHIHUAHUA MAY ROTATE CLOSE ENOUGH TO SUSTAIN MORE WIDESPREAD OVERNIGHT CONVECTION THAN USUAL TONIGHT. TROUGH DEVELOPING ALONG WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OUT WEST...BUT FOR SOUTHEAST ARIZONA PROBABLY KEEPING ENOUGH OF SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW AT LOWER TO MID LEVELS TO KEEP DEEP MOISTURE IN OR AT LEAST VERY CLOSE. EXPECT PERIODIC ENHANCEMENT OF CONVECTION FROM SMALLER SCALE FEATURES AND A GENERALLY SEASONAL THUNDERSTORM FORECAST UNTIL FURTHER NOTICE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:00 PM MST | Flash Flood Warning | TWC | Pima | 60 min |
| Aug 13, 7:00 PM MST | Flash Flood Warning | TWC | Pinal | 60 min |
| Aug 13, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 14, 2:01 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.